I switched from Unithroid to Armour in April.. Started at 60mg and went up to 90mg. My first blood test was TSH 1.63, FT3 2.5 (2.0-4.4) and FT4 0.77 (0.82-1.77). My doctor raised my dose to 105mg, and I started having a rapid heart rate, resting of 100, and ocassion nervousness. My blood on July 8th was as follows: FT3 3.6 and FT4 0.90.
Now she has lowered my dose to 97.5mg and I am feeling very tired, cold, and achy, but at the same time having intense night sweats that interfere with sleep. I have been on the lowered dose for 2 weeks and just feel over-all crummy. At this point I don't know what to do.
Looks to me like you are pretty hypo. Why on earth would she lower you dosage from the july 8th tests? Your free t4 clearly shows that you are hypo. The reason why your FT3 is high normal range is because the medicine you are on has a much higher ratio of T3 than T4. You need more T4 than T3 because you are converting very efficiently from what I see. I would either ask for a T4 medicine to be added or switch meds altogether. The new T4 medicine Tirosint is a hypoallergenic form of t4 in a gelcap. There are several of us here who absolutely love it and take Cytomel for our T3. Have you ever been on just T4 to see if you are converting completely on your own?
You definately need to do something because you are hypo and probably feeling pretty bad.
Well, I guess she lowered it because of rapid heart rate and nervousness. I was taking 125mcg of Unithroid and my FT4 was 1.56 (0.82-1.77), but my FT3 was 2,2 (2,0-4.4) and I always felt hypo, cold, low energy, weight gain, constipation, etc. She does not believe in Armour, but I had heard so many good things about it, I talked her into letting me try it. Since there is more T4 in the dose than what I was taking, I just don't understand why my FT4 dropped like a lead balloon. Could it be that my body just has to get used to it? I live in Greenville, NC and there are very few doctors (only one I know of who prescribes Armour and she is not taking new patients), so it was very hard to get my regular MD to prescribe it for me. I feel like I am between a rock and a hard place. I know she won't increase my dose now, so I don't know what to do.
I didn't do well on Armour either and my body just didn't seem to absorb it properly, even though my numbers showed all over the place. My adivice would be to ask for synthetic- Tirosint and Cytomel so you can dosage your t4 and t3 levels individually to see if you feel better. Armour hasn't been good since they went and reformulated it. A lot of people got very ill on it due to the changes in it. Just my advice of course.
Thanks Laura, for your comments. I will bring it up with my doctor, but I have a feeling that she is not going to be open to trying something else. It took me two years to talk her into armour. I think I need to find a new doctor and I might have to go to Duke which is 2 1/2 hours away. I have to find someone who is willing to work with me and knows more about all this stuff.
Just wanted to mention that not everyone has concerns with Armour. As far as I know the only evidence of concern is anecdotal. I am taking 3 grains of Armour, FT3 was 3.8 and FT4 .89, before my morning dose. I am feeling best ever.
I can understand that the doctor wanted to do something to relieve your concerns with the rapid heart beat and nervousness. I don't know that I would blame Armour for that. Another possibility is that maybe you were close to your optimal dosage and the increase from 90 mg to 105 was just a little too much. Now that you are back at 97, if it were me, I think I would ramp up very slowly and allow some time for your body to acclimate to each step, and see if this relieves the hypo symptoms you are having now.
To tell you the truth, I notice I am having good days and bad days. I am taking 97.5mg of Armour daily. 52.5 in the morning and 45mg in the afternoon. Rapid heartrate has gone away along with the nervous spells. On the bad days, I feel hypo and have some but not all of my usual hypo symptoms. On the good days I feel fine, with no hypo symptoms and a lot more energy. The bad days are usually the days I am more active, the days I go to the Gym and work out, go grocery shopping, go to church and make a Sunday dinner afterward, its seems like I run down fast, have headaches, feel cold and depressed etc. The good days are usually more laid back days, when I am not running around, just at home doing a little housework, reading, etc. Then I think wow, I am feeling better. Did you notice that when you started on Armour? The inconsistency?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.